Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 79, NWS Pueblo, CO

June 15, 20194 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2019, 4:47 PM MDT for 4 counties in Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2019, 4:47 PM MDT (22:47 UTC)
Expired
Jun 15, 2019, 5:15 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WUUS55 KPUB 152247
SVRPUB
COC011-025-061-089-152315-
/O.NEW.KPUB.SV.W.0079.190615T2247Z-190615T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
447 PM MDT Sat Jun 15 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Otero County in southeastern Colorado...
  Southwestern Kiowa County in southeastern Colorado...
  Southeastern Crowley County in southeastern Colorado...
  Northwestern Bent County in southeastern Colorado...

* Until 515 PM MDT.

* At 447 PM MDT, a severe thunderstorm was located near Cheraw, or 
  11 miles northeast of North La Junta, moving east at 25 mph. 6 
  inch in diameter tree branches broken with gust front in Cheraw, 
  Colorado.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  La Junta, North La Junta, Las Animas, Sugar City, Cheraw, Blue Lake
  and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3805 10370 3830 10369 3839 10325 3787 10322
TIME...MOT...LOC 2247Z 269DEG 23KT 3813 10342 

HAIL...1.00IN
WIND...60MPH
 
$$

KTS
2 follow-up statements
229 
WWUS55 KPUB 152256
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
456 PM MDT Sat Jun 15 2019

COC011-025-061-089-152315-
/O.CON.KPUB.SV.W.0079.000000T0000Z-190615T2315Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
456 PM MDT Sat Jun 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY
AND NORTHWESTERN BENT COUNTIES...

At 456 PM MDT, a severe thunderstorm was located 7 miles northwest of
Las Animas, or 14 miles northeast of North La Junta, moving east at 
25 mph. 6   inch in diameter tree branches broken with gust front in 
Cheraw, Colorado.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Las Animas, Sugar City, Cheraw, Blue Lake
and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3805 10370 3830 10369 3839 10325 3787 10322
TIME...MOT...LOC 2256Z 269DEG 23KT 3813 10334 

HAIL...0.75IN
WIND...60MPH
 
$$

KTS
368 
WWUS55 KPUB 152310
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
510 PM MDT Sat Jun 15 2019

COC011-025-061-089-152320-
/O.EXP.KPUB.SV.W.0079.000000T0000Z-190615T2315Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
510 PM MDT Sat Jun 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO...
SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY AND NORTHWESTERN BENT
COUNTIES WILL EXPIRE AT 515 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3805 10370 3830 10369 3839 10325 3787 10322
TIME...MOT...LOC 2310Z 269DEG 23KT 3813 10324 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:07 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 15, 3:07 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
307 PM MDT Sat Jun 15 2019

.SHORT TERM...(This evening through Sunday)
Issued at 307 PM MDT Sat Jun 15 2019

Widespread precipitation is expected to continue through most of the
overnight hours over the Plains. A mid-level meso-low will be
stationed over the far southeastern Plains, which is one of the
mechanisms causing lasting showers and thunderstorms. Overnight low
temperatures are expected to be right around seasonal, with lows in
the low 50s over the plains, the 40s over the San Luis Valley (SLV)
and upper Arkansas River Valley (Upper Ark), and in the 30s over the
mountains.

Sunday afternoon the primary weather risk will be flash flooding
over burn scars. The thunderstorms that develop over the mountains
are expected to remain below severe criteria, but the rainfall rates
could cause flash flooding. Thunderstorms are not anticipated over
the plains, since the fresh rainfall that is expected tonight should
keep the atmosphere stable. High temperatures are expected to remain
below average with temperatures over the plains spanning the upper
70s and low 80s, the SLV and Upper Ark spanning the 70s, and the
mountains remaining in the 40s to 50s.

.LONG TERM...(Sunday night through Saturday)
Issued at 307 PM MDT Sat Jun 15 2019

Sunday night through Tuesday...Upper low develops over southern CA
late Sunday night, strengthens through the day Mon, then the upper
trough axis sweeps to the east across Colorado on Tue. An abundance
of available low and mid level moisture, combined with sw flow aloft
meeting a disturbance to the north of the state, will provide ample
dynamics to tap into the fuel for widespread showers and storms
along the eastern mts both Mon and Tue. Plenty of cloud cover is
expected to keep the high temps from warming too quickly, with
readings in the 70s to around 80F for most areas forecast.

Wednesday through Friday...The upper flow becomes more westerly as
the upper trough axis swings east early Wed morning. Convection
chance drop off o just isolated to low end scattered during the aftn
and eve each day, and mainly tied to the higher terrain. Max temps
will be on the increase as well, with highs in the 70s to near 80F
for the high valleys, and 80s to around 90F for the plains. A cold
front is forecast to drop south across the eastern plains Fri night.

Saturday...The passage of the cold front will bring low chances for
pcpn to all of the forecast area on Sat, and slightly cooler temps.
Look for highs in the 70s for the high valleys, and mid 70s to mid
80s for the plains. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 307 PM MDT Sat Jun 15 2019

Showers and thunderstorms will continue over KCOS and KPUB
throughout the rest of the evening. The storms near KALS will
dissipate during the early evening hours. Tomorrow, thunderstorms
will develop again, but mainly over the mountains. KALS will see
thunderstorms in the vicinity, but KCOS and KPUB should remain
clear. KCOS and KPUB will see gusty southeasterly winds during the
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for COZ065>068-070-071.

Flash Flood Watch until 11 PM MDT this evening for COZ072-074-
077>079-087.

&&

SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...SKELLY
Hazardous weather outlook, Jun 15, 11:09 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1109 AM MDT Sat Jun 15 2019

COZ058>089-093>099-161300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1109 AM MDT Sat Jun 15 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected to
develop across the higher terrain through the afternoon, with
storms spreading east across the immediate adjacent plains then
continue out across the far southeast Plains late this afternoon
and evening. Locally heavy rainfall will be possible today,
especially across the lower eastern slopes of the southern
mountains and the southeast Plains. This will lead to the
potential for flash flooding, especially if the heavy rain falls
across the newer burn areas of the Spring, Junkins and Hayden Pass
burn scars. Other storm threats today will be frequent cloud to
ground lighting, gusty outflow winds up to 45 mph and small hail.
However, one or two strong to severe storms will be possible
across the far southeast Plains, with hail to near 1 inch in
diameter and wind gusts to near 60 mph possible.

Fast and high flows in area creeks, streams and rivers will continue
across the area today, with the potential for flooding, especially
in the southwest mountains, portions of the San Luis Valley, and
along the Upper Arkansas River Valley, generally west of the Pueblo
Reservoir.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous thunderstorms are expected across the area
from Sunday into Tuesday, with the greatest chance for storms
over the eastern mountains. Lightning, small hail and gusty
outflow winds will be possible with any thunderstorm through the
weekend and into early next week. Heavy rainfall and flash
flooding will also be possible each day across the entire region,
with the greatest risk across the eastern mountain burn scars.

.SPOTTER INFORMATION STATEMENT...

Conditions that meet reporting criteria for spotters will be
possible across the southeast Plains this afternoon and evening, and
in the southwest mountains, portions of the San Luis Valley and the
Upper Arkansas River Valley through tonight.

SKELLY/27

In the hours before

Local storm report, Jun 15, 3:20 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       6 NNE FALCON            39.01N 104.58W
06/15/2019  M2.15 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Jun 15, 3:32 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat Jun 15 2019

COZ087-088-152215-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
332 PM MDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND
NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 415 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Aguilar, or 23 miles north of Trinidad, moving
northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Huerfano and northwestern Las Animas Counties.

LAT...LON 3739 10462 3746 10473 3770 10459 3756 10429
TIME...MOT...LOC 2132Z 217DEG 15KT 3750 10461

KTS
Special weather statement, Jun 15, 3:42 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
342 PM MDT Sat Jun 15 2019

COZ086-152230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
342 PM MDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 430
PM MDT...

At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Salt Creek, or 14 miles south of Pueblo, moving
northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Avondale.

LAT...LON 3795 10462 3812 10471 3831 10441 3802 10418
TIME...MOT...LOC 2142Z 240DEG 17KT 3806 10455

KTS
Special weather statement, Jun 15, 3:56 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Sat Jun 15 2019

COZ089-093-152245-
Crowley County CO-La Junta Vicinity/Otero County CO-
356 PM MDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...CENTRAL
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 445 PM MDT...

At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Crowley, or 32 miles northwest of La Junta, moving
southeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ordway, Manzanola, Olney Springs, Sugar City and Crowley.

LAT...LON 3827 10352 3805 10391 3827 10406 3837 10406
      3846 10389
TIME...MOT...LOC 2156Z 317DEG 12KT 3835 10392

KTS
Special weather statement, Jun 15, 4:06 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
406 PM MDT Sat Jun 15 2019

COZ088-152230-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
406 PM MDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS COUNTY
UNTIL 430 PM MDT...

At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Tyrone, or 35 miles north of Trinidad, moving
northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central Las
Animas County.

LAT...LON 3765 10448 3781 10435 3771 10406 3771 10407
      3759 10433
TIME...MOT...LOC 2205Z 226DEG 12KT 3768 10437

KTS
Special weather statement, Jun 15, 4:40 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Sat Jun 15 2019

COZ086-088-093-094-152315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
440 PM MDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHERN LAS
ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT...

At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Delhi, or 29 miles southwest of La Junta, moving east
at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Timpas.

LAT...LON 3763 10409 3781 10411 3791 10376 3766 10365
TIME...MOT...LOC 2240Z 255DEG 10KT 3773 10398

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:32 PM MDTSpecial Weather StatementPUBBaca28 min
Jun 15, 6:17 AM MDTRiver Flood WarningPUBPueblo21 days
Jun 15, 11:04 AM MDTSpecial Weather StatementPUBSaguache41 min
Jun 15, 11:06 AM MDTSpecial Weather StatementPUBSaguache39 min
Jun 15, 11:22 AM MDTAreal Flood AdvisoryPUBCuster, Pueblo113 min
Jun 15, 12:07 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Saguache113 min
Jun 15, 12:15 PM MDTFlash Flood WarningPUBCuster3 hr
Jun 15, 12:22 PM MDTSpecial Weather StatementPUBSaguache23 min
Jun 15, 12:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 15, 1:07 PM MDTSpecial Weather StatementPUBHuerfano38 min
Jun 15, 1:21 PM MDTSevere Thunderstorm WarningPUBLas Animas24 min
Jun 15, 1:29 PM MDTAreal Flood AdvisoryPUBHuerfano109 min
Jun 15, 1:29 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jun 15, 1:38 PM MDTSpecial Weather StatementPUBEl Paso52 min
Jun 15, 1:49 PM MDTSpecial Weather StatementPUBLas Animas41 min
Jun 15, 2:09 PM MDTAreal Flood AdvisoryPUBHuerfano67 min
Jun 15, 2:13 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jun 15, 2:14 PM MDTSpecial Weather StatementPUBFremont31 min
Jun 15, 2:23 PM MDTSpecial Weather StatementPUBHuerfano37 min
Jun 15, 2:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jun 15, 3:00 PM MDTSpecial Weather StatementPUBCrowley45 min
Jun 15, 3:01 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jun 15, 3:25 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo35 min
Jun 15, 3:32 PM MDTSpecial Weather StatementPUBHuerfano43 min
Jun 15, 3:42 PM MDTSpecial Weather StatementPUBPueblo48 min
Jun 15, 3:56 PM MDTSpecial Weather StatementPUBCrowley49 min
Jun 15, 4:06 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jun 15, 4:40 PM MDTSpecial Weather StatementPUBOtero35 min
Jun 15, 5:13 PM MDTSpecial Weather StatementPUBBent47 min
Jun 15, 5:53 PM MDTSpecial Weather StatementPUBBent, Kiowa52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.